Aa
Aa
A
A
A
Close
771211 tn?1236784171

addicted to xanax & pain pills

hi, i'm a 37 y/o female and i have been taking xanax for 9 years, well of course now i need more xanax to help me get thru the day, i am prescribed .5 mg 3 times a day, but take 4 now. i'm also addicted to my pain pills prescribed for my chronic back pain. i'm taking 4 -10mg lortab a day, and 4 -50mg tramadol a day, sometimes i take 6 tramadol a day. i need to know if taking my pain pills with my xanax is a good idea?  my doctor that prescribes my xanax does not know that i am taking pain pills. i'm ready for rehab, cause i can't go on like this anymore. my anxiety is getting the best of me now. i'm going thru alot right now and the first thing i do is reach for my xanax's. i need help bad.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Asking for help is what it takes to do this regardless of what drug we are using. I don't know a lot about xanax, but there are many here that do and can give you advice. There are many options available so do some research and figure out what's best for you. Stick around here and keep posting, you will learn a lot. Someone will respond back that knows more about xanax or tapering than I do. Just wanted to wish you luck and this can be fixed.
Helpful - 0
230262 tn?1316645934
Ive been on xanax for many years as well. However I dont abuse them, never have. Of course should I stop taking them I know I'll still be in the same boat as someone addicted to them because my body is dependant on them now. My drug of choice was vicodin and that is the one that nearly killed me. it was so hard to get off of as im sure you know by reading the posts here- vicodin is the most commonly abused drug on this forum by far. Are you saying you are ready to go to an actual rehab facilty? or just stop taking them on your own? If you are in a position to afford rehab financially, and able to leave (not sure if you have children, and if you could leave them etc) then give it a shot, but know that with the xanax, you must taper down on it, you cannot quit it cold turkey or you could have massive seizures. The vicodin can be quit CT though. Good luck to you and keep us posted. Arm yourself with the knowledge and support that is here. THere are a lot of great people here!  
Helpful - 0
Avatar universal
Oh, I feel for you so much. I have been a chronic back pain sufferer for 4 years after an auto accident. I also suffer from tremors and anxiety. I had take Xanax for a long time and troubleinohio is exactly right, you must taper and taper slowly. Definately check with one of the doctors on here about mixing the two drugs, I did it, but I can't say it's not dangerous. Also, coming down off the Xanax can too quickly can cause cardiac arrest. Just a word of caution to take it very slow. What worked for me was to decrease by 1/2 pill every week to two weeks. It may take months but at least you'd be moving in the right direction. I also highly recommend deep meditation which helps relieve anxiety - if you use meditative breathing techniques you can reduce your heart rate dramatically and a sense of calm will come over you. There are lots of cheap CD's out there that talk you through it. Taper slowly. Keep a log so you know.  As for the Lortabs, I took those too for a long time, only I continued to need more and more to get the relief I needed. That is called "amplified pain" - pain that is caused by your pain receptors in your brain begging for more medication and if you don't give it to your body, the pain gets worse. Ohio is right, you can CT off Lortab, but it ***** big time.  Especially after taking them for a long time. And you should know that if you were addicted once and kicked it, you will forever pick right back up where you left off every time you touch one. Opiods mess up your pain receptors for a very long time. Years. The good news is you won't die from CT'ing off Lortab, it'll just suck for a few days. Some docs prescribe Suboxone for that but I highly recommend against it - from my experience it only adds a new addiction to your portfolio.  For the detox, prepare ahead of time. Imodium is a must - stops the runs and the cramping, Neurontin or Lyrica for the creepy crawlies -works wonders, as do hot baths, and then Clonidine (a heart medication) can slow the palpitations without causing additional addiction. Finally, ask your doc for some sort of anti-nausea medication (just a few days worth). You will be able to do it, but prepare your family that you will be unavailable for a few days and then more available than ever before after that. Following the detox get into a good support group so using will be more difficult in the future.  Hang in here honey, we love you as a human being and support you fully!!
Helpful - 0
Avatar universal
I just wanted to let you know I got your note and could not send one back. Sometimes the settings on our page do that. I can't send my one of my best friends on here notes cause she messed up her settings, lol. Just wanted to let you know, not sure how to fix it, but avisg or cathy can help you I am sure. Hope your hanging in there:)
Helpful - 0
Avatar universal
I just figured it out I think. If you go into account settings you will see privacy. Right there it says if you want to accept notes or not. Good luck and keep posting
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.